MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number ZNGRS180HJ
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use one zinger guidewire and one attain lead during a procedure.The zinger guidewire was being used to support lead placement.It was reported that when trying to advance the guidewire inside the lead to reach the target position in the vessel, the guidewire stretched inside the lead body, and became deformed at the distal tip.It was not possible to pull the guidewire back inside the lead, and the guidewire continued to stretch.The guidewire was entrapped in the lead, and both devices had to be removed together.The lead was not implanted, and a new lead was opened to complete the procedure.There were no patient symptoms or complications associated with this event.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the zinger device was inspected post removal from the packaging with no issues noted before usage and during preparation (flushing).A subclavian approach was used.There was no resistance in advancing the guidewire and the lead.Excessive force was not used.When an attempt was made to try to pull the guidewire back inside the lead body resistance was encountered.The zinger guidewire had stretched coils after removal.There was no coil separation.The issue occurred on the first attempt of positioning the lead inside a vessel.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the full guidewire was returned in segments, analyzed.The guidewire was deformed.The guidewire was broke in two piece.The distal section was entrapped in the lead because the guidewire wire was kinked and unraveled in the lead.Visual analysis indicated that the guidewire was damaged during use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code added.Correction: annex c code added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18994761
Report Number1220452-2024-00020
Device Sequence Number2946375
Product Code DQX
UDI-Device Identifier00643169452589
UDI-Public00643169452589
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2025
Device Model NumberZNGRS180HJ
Device Catalogue NumberZNGRS180HJ
Device Lot NumberG22A04091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/15/2024
05/02/2024
06/11/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/17/2024
05/22/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale